Acta Mathematica

Asymptotic distribution of resonances for convex obstacles

Johannes Sjöstrand and Maciej Zworski

Full-text: Open access

Article information

Source
Acta Math., Volume 183, Number 2 (1999), 191-253.

Dates
Received: 22 May 1998
First available in Project Euclid: 31 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.acta/1485891277

Digital Object Identifier
doi:10.1007/BF02392828

Mathematical Reviews number (MathSciNet)
MR1738044

Zentralblatt MATH identifier
0989.35099

Rights
1999 © Institut Mittag-Leffler

Citation

Sjöstrand, Johannes; Zworski, Maciej. Asymptotic distribution of resonances for convex obstacles. Acta Math. 183 (1999), no. 2, 191--253. doi:10.1007/BF02392828. https://projecteuclid.org/euclid.acta/1485891277


Export citation

References

  • Babich, V. M. & Grigoreva, N. S., The analytic continuation of the resolvent of the exterior three-dimensional problem for the Laplace operator to second sheet. Funktsional. Anal. i Prilozhen., 8 (1974), 71–74.
  • Bardos, C., Lebeau, G. & Rauch, J., Scattering frequencies and Gevrey 3 singularities. Invent. Math., 90 (1987), 77–114.
  • Delort, J.-M., F.B.I. Transformation. Second Microlocalization and Semi-Linear Caustics. Lecture Notes in Math. 1522. Springer-Verlag, Berlin, 1992.
  • Dimassi, M. & Sjöstrand, J.Spectral Asymptotics in the Semi-Classical Limit. London Math. Soc. Lecture Note Ser., 268. Cambridge Univ. Press, Cambridge, 1999.
  • Filippov, V. B. & Zayaev, A. B., Rigorous justification of the asymptotic solutions of sliding wave type. J. Soviet Math., 30 (1985), 2395–2406.
  • Guillopé, L. & Zworski, M., Scattering asymptotics for Riemann surfaces. Ann. of Math., 145 (1997), 597–660.
  • Hargé, T. & Lebeau, G., Diffraction par un convexe. Invent. Math., 118, (1994), 161–196.
  • Helffer, B. & Sjöstrand, J., Résonances en limite semi-classique. Mém. Soc. Math. France (N.S.), 24/25. Bordas, Paris, 1986.
  • Hörmander, L., The Analysis of Linear Partial Differential Operators, Vols. III, IV. Grundleheren Math. Wiss., 274, 275. Springer-Verlag, Berlin-New York, 1985.
  • Lax, P. & Phillips, R., Scattering Theory. Academic Press, New York-London, 1967.
  • — Decaying modes for the wave equation in the exterior of an obstacle. Comm. Pure Appl. Math., 22 (1969), 737–787.
  • Lascar, B. & Lascar, R., FBI transforms in Gevrey classes. J. Anal. Math., 72 (1997), 105–125.
  • Lebeau, G., Deuxième microlocalisation sur les sous-variétés isotropes. Ann. Inst. Fourier (Grenoble), 35 (1985), 145–216.
  • Levin, B. Ya., Lectures on Entire Functions. Transl. Math. Monographs, 150. Amer. Math. Soc., Providence, RI, 1996.
  • Melrose, R. B. Polynomial bound on the distribution of poles in scattering by an obstacle, in Journées “Équations aux Dérivées Partielles” (Saint-Jean-de-Monts, 1984), Exp. No. III. Soc. Math. France, Paris, 1984.
  • Geometric Scattering Theory. Stanford Lectures. Cambridge Univ. Press, Cambridge, 1995.
  • Melrose, R. B., Sá Barreto, A. & Zworski, M., Semi-Linear Diffraction of Conormal Waves. Astérisque, 240. Soc. Math. France, Paris, 1997.
  • Nussenzveig, H. M., High-frequency scattering by an impenetrable sphere. Ann. Physics, 34 (1965), 23–95.
  • Olver, F. W. J., The asymptotic expansion of Bessel functions of large order. Philos. Trans. Roy. Soc. London Ser. A, 247 (1954), 328–368.
  • Popov, G., Asymptotics of Green's functions in the shadow. C. R. Acad. Bulgare Sci., 38 (1985), 1287–1290.
  • Robert, D., Autour de l'approximation semi-classique. Progr. Math., 68. Birkhäuser Boston, Boston, MA, 1987.
  • Shubin, M. & Sjöstrand, J., Appendix to: Weak Bloch property and weight estimates for elliptic operators, in Seminaire sur les Équations aux Dérivées Partielles 1989–1990, Exp. No. V. Ecole Polytechnique, Palaiseau, 1990.
  • Sjöstrand, J., Singularité analytiques microlocales. Astérisque, 95. Soc. Math. France, Paris, 1982.
  • —, Geometric bounds on the density of resonances for semi-classical problems. Duke Math. J., 60 (1990), 1–57.
  • —, Density of resonances for strictly convex analytic obstacles. Canad. J. Math., 48 (1996), 397–447.
  • —, A trace formula and review of some estimates for resonances, in Microlocal Analysis and Spectral Theory (Lucca, 1996), pp. 377–437. NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., 490. Kluwer Acad. Publ., Dordrecht, 1997.
  • —, A trace formula for resonances and application to semi-classical Schrödinger operators, in Seminaire sur les Équations aux Dérivées Partielles 1996–1997 Exp. No. II. École Polytechnique, Palaiseau, 1997.
  • Sjöstrand, J. & Zworski, M., Complex scaling and the distribution of scattering poles. J. Amer. Math. Soc., 4 (1991), 729–769.
  • —, Lower bounds on the number of scattering poles. Comm. Partial Differential Equations, 18 (1993), 847–857.
  • —, Lower bounds on the number of scattering poles, II. J. Funct. Anal., 123 (1994), 336–367.
  • —, Estimates on the number of scattering poles for strictly convex obstacles near the real axis. Ann. Inst. Fourier (Grenoble), 43 (1993), 769–790.
  • —, The complex scaling method for scattering by strictly convex obstacles. Ark. Mat., 33 (1995), 135–172.
  • Stefanov, P., Quasimodes and resonances: sharp lower bounds. Duke Math. J., 99 (1999), 75–92.
  • Tang, S.-H. & Zworski, M., From quasimodes to resonances. Math. Res. Lett., 5 (1998), 261–272.
  • Vodev, G., Sharp bounds on the number of scattering poles in even-dimensional spaces. Duke Math. J., 74 (1994), 1–17.
  • Watson, G. N., The diffraction of electric waves by the earth. Proc. Roy. Soc. London Ser. A, 95 (1918), 83–99.
  • Zworski, M., Counting scattering poles, in Spectral and Scattering Theory (Sanda, 1992), pp. 301–331. Lecture Notes in Pure and Appl. Math., 161. Dekker, New York, 1994.
  • —, Poisson formulæ for resonances, in Séminaire sur les Équations aux Derivées Partielles 1996–1997 Exp. No. XIII. École Polytechnique, Palaiseau, 1997.